Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 189, NWS Tulsa, OK

April 24, 2006Mayes County, Rogers County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 12:53 PM CDT for Mayes County, Rogers County, Tulsa County, Oklahoma. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 12:53 PM CDT (17:53 UTC)
Expired
Apr 24, 2006, 2:15 PM CDT
In force
82 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 10 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 7:49 AM CDTSevere Thunderstorm WatchSPC5 hr
Apr 24, 12:32 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1169 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 11:45 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 24, 11:45 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CDT MON APR 24 2006

.MESOSCALE UPDATE...
HAIL PRODUCERS ALONG THE NORTHEAST OKLAHOMA BORDER
HAVE SHOWN A TENDENCY TO MOVE/PROPAGATE MORE SOUTH
DURING THE LAST 30 MINUTES. NORTHERN TIER COUNTIES
DOWN TO ABOUT STATE HIGHWAY 412 AT RISK DURING THE
NEXT COUPLE OF HOURS.   EXPECT TRANSITION ELEVATED
STORMS TO MORE SURFACE BASED DURING THE MID - LATE
AFTERNOON.                                      GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 8:44 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
844 AM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
ELEVATED STORMS IN NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL
KANSAS WILL EFFECT PARTS OF NORTHEAST OKLAHOMA.  WITH LARGE
ELEVATED INSTABILITY LARGE HAIL WILL BE POSSIBLE ACROSS A
GOOD PART OF NORTHEAST OKLAHOMA THIS MORNING.

MEANWHILE...A COLD FRONT WILL MAKE ITS WAY SOUTHEAST TOWARD
THE AREA.  STORMS COULD FORM AGAIN LATE THIS AFTERNOON AND
INITIALLY EFFECT NORTHEAST OKLAHOMA BEFORE SPREADING ACROSS
THE REST OF THE AREA BEFORE THE NIGHT IS THROUGH.

ENOUGH SHEAR AND INSTABILITY WILL BE PRESENT FOR ISOLATED
SUPERCELLS...ESPECIALLY ACROSS NORTHEAST OKAHOMA AND DURING
THE EVENING HOURS.  LARGE HAIL AND DAMAGING WILL BE POSSIBLE
ACROSS THE WHOLE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LAST INTO TUESDAY...BUT WILL COME FROM AN
END FROM NORTHWEST TO SOUTHEAST AS THE COLD FRONT MOVES AWAY
FROM EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  HIGH PRESSURE
WILL DOMINATE THE WEATHER WEDNESDAY AND THURSDAY.

THE COMBINATION OF A COLD FRONT COMING FROM THE NORTH AND A
UPPER LEVEL SYSTEM MOVING NORTHEAST FROM THE SOUTHWEST WILL
BRING THUNDERSTORM CHANCES BACK TO THE AREA LATE IN THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 10:22 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             5 N PAWNEE              36.41N 96.80W
04/24/2006  E1.00 INCH       PAWNEE             OK   PUBLIC

&&

NMK
Local storm report, Apr 24, 11:38 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HAIL             KETCHUM                 36.52N 95.02W
04/24/2006  E0.75 INCH       CRAIG              OK   EMERGENCY MNGR

0630 AM     HAIL             SPAVINAW                36.39N 95.05W
04/24/2006  E0.75 INCH       MAYES              OK   LAW ENFORCEMENT

&&

NMK
Local storm report, Apr 24, 12:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     HAIL             COPAN                   36.90N 95.93W
04/24/2006  E0.75 INCH       WASHINGTON         OK   PUBLIC

1159 AM     HAIL             4 W BARTLESVILLE        36.75N 96.05W
04/24/2006  E0.88 INCH       OSAGE              OK   PUBLIC

1205 PM     HAIL             5 W PAWNEE              36.34N 96.89W
04/24/2006  E0.88 INCH       PAWNEE             OK   PUBLIC

            WINDS ALSO ESTIMATED AT 50 TO 60 MPH.

&&

NMK
Local storm report, Apr 24, 12:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     HULAH                   36.93N 96.04W
04/24/2006                   OSAGE              OK   COUNTY OFFICIAL

            TWO TREES BLOWN OVER...MANY LIMBS BROKEN. EST WIND GUSTS
            OF 65 TO 70 MPH.

&&

SAA
Local storm report, Apr 24, 12:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1235 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             PAWNEE                  36.34N 96.80W
04/24/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

&&

SAA
Local storm report, Apr 24, 12:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     HAIL             DELAWARE                36.78N 95.64W
04/24/2006  E1.50 INCH       NOWATA             OK   PUBLIC

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 5:37 AM CDTSevere Thunderstorm WarningTSANowata38 min
Apr 24, 5:45 AM CDTSevere Thunderstorm WarningTSACraig45 min
Apr 24, 6:26 AM CDTSevere Thunderstorm WarningTSACraig, Mayes34 min
Apr 24, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware65 min
Apr 24, 8:16 AM CDTSevere Thunderstorm WarningTSAOsage61 min
Apr 24, 9:25 AM CDTSevere Thunderstorm WarningTSAPawnee42 min
Apr 24, 10:25 AM CDTSevere Thunderstorm WarningTSAOsage65 min
Apr 24, 11:21 AM CDTSevere Thunderstorm WarningTSAOsage, Washington54 min
Apr 24, 11:33 AM CDTSevere Thunderstorm WarningTSANowata57 min
Apr 24, 12:01 PM CDTSevere Thunderstorm WarningTSAPawnee29 min
Apr 24, 12:14 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington61 min
Apr 24, 12:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers58 min
Apr 24, 1:09 PM CDTSevere Thunderstorm WarningTSAOsage, Washington51 min
Apr 24, 1:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware65 min
Apr 24, 1:53 PM CDTSevere Thunderstorm WarningTSAOttawa36 min
Apr 24, 2:00 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner60 min
Apr 24, 2:13 PM CDTSevere Thunderstorm WarningTSADelaware50 min
Apr 24, 2:46 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner59 min
Apr 24, 2:56 PM CDTSevere Thunderstorm WarningTSAAdair49 min
Apr 24, 4:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee70 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee79 min
Apr 24, 6:38 PM CDTTornado WarningTSACreek, Tulsa52 min
Apr 24, 6:44 PM CDTSevere Thunderstorm WarningTSAOsage76 min
Apr 24, 1:45 PM CDTSevere Thunderstorm WarningTSABenton30 min
Apr 24, 1:58 PM CDTSevere Thunderstorm WarningTSACarroll47 min
Apr 24, 2:39 PM CDTSevere Thunderstorm WarningTSACarroll66 min
Apr 24, 2:51 PM CDTSevere Thunderstorm WarningTSAMadison54 min
Apr 24, 4:22 PM CDTSevere Thunderstorm WarningTSAFranklin23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.